Alert archive / North Carolina / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 76, NWS Wilmington, NC

June 27, 1995Bladen County, Columbus County, North Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Jun 27, 1995, 5:47 PM EDT for Bladen County, Columbus County, North Carolina. It was in force for 58 min.

The area

The counties it named.

The facts

Issued
Jun 27, 1995, 5:47 PM EDT (21:47 UTC)
Expired
Jun 27, 1995, 6:45 PM EDT
In force
58 min
Issued by
NWS Wilmington, NC
Area
Whole counties

Counties Bladen County, NC, Columbus County, NC

The radar

The Wilmington radar (KLTX), 53 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 9.8 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 1995-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1583 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 1995-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1583 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
1068 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KILM 272146 RRA
SVRILM
NCC017-047-272245-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
547 PM EDT TUE JUN 27 1995
 
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  645 PM EDT
FOR EVERYONE IN THE FOLLOWING LOCATIONS...
 
IN SOUTHEAST NORTH CAROLINA
 
   ...SOUTHERN BLADEN COUNTY...COLUMBUS COUNTY
 
AT 545 PM EDT A CLUSER OF SEVERE THUNDERSTORMS WERE IN EASTERN COLUMBUS
COUNTY NEAR BOLTON TO SOUTHERN BLADEN COUNTY NEAR EAST ARCADIA. THE
STORMS WERE DRIFTING TO THE NORTHEAST AND WILL REMAIN IN THE GENERAL
VICINITY THROUGH 645 PM.
 
THIS IS A DANGEROUS STORM....TAKE COVER IMMEDIATELY IF YOU ARE IN ITS
PATH. LARGE SEVERE THUNDERSTORMS CAN CAUSE AS MUCH DAMAGE AS SMALL
TORNADOES.
 
SQI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:34 PM EDT, 3 hours 13 minutes earlier.

Area forecast discussion, Jun 27, 2:34 PM EDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
234 PM EDT TUE JUN 27 1995

RAH: HI CHC POPS LUK OK FOR THIS EVE BUT EXPECT ACTIVITY TO DIE OFF
RAPIDLY AFT SUNSET. LTL IN THE WAY OF DYNAMICS TO SUPPORT CONT ACTIVITY
THROUGH THE NIGHT SO NEED TO MENTION LWR OVERNIGHT POPS.

CAE: ACTIVITY CONTS TO DEVELOP AND LUKS LIKE HI CHC POPS NEEDED FOR THE
EVE TAPERING OFF TO CRNT FCST OF 20% OVERNIGHT. MAY NEED TO LWR HI
TEMPS FOR WED ALONG THE NORTH COAST AS H85 TEMPS PROGGED TO COOL ARND 2
DEG OVR THIS REGION.

TRW ONCE AGAIN FIRING WITH THE HEAT OF THE DAY AND DON/T EXPECT THEM TO
LAST MUCH PAST SUNSET WITH LACK OF UPR LVL SUPPORT. S/WV TO BE OFFSHORE
THIS EVE WITH NOTHING PROGGED TO MOVE IN OVERNIGHT. TEMPS FOR TON OK AS
IN THE CRNT FCST. TMRW LUKS TO BE SIMILAR TODAY WITH SCTD AFTN TRW.
BACKDOOR CD FNT WL CONT MOVING DOWN THE NC COAST BUT AGN WITH LACK OF
UPR LVL SUPPORT CAN/T GET TOO EXCITED AND SUGGEST LEAVING POPS AT 30%.
TEMPS TO BE COOLER ALONG THE COAST FOR WED AS H85 TEMPS COOL 2-3 DEG
WITH MAINLY UPR 80S EXPECTED.

IRELAND

Nearby

Severe Thunderstorm Warnings in North Carolina, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.